Alert archive / Kentucky / Tornado Warnings in 2009

Tornado Warning 29, NWS Jackson, KY

June 16, 2009McCreary County, Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this tornado warning at Jun 16, 2009, 4:48 PM EDT for McCreary County, Pulaski County, Wayne County, Kentucky. It was in force for 27 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2009, 4:48 PM EDT (20:48 UTC)
Expired
Jun 16, 2009, 5:15 PM EDT
In force
27 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon

Counties McCreary County, KY, Pulaski County, KY, Wayne County, KY

The radar

The Louisville radar (KLVX), 147 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 4:55 PM EDTTSTM WND DMG5 S Nancy, KYTREES DOWN.
Jun 16, 5:07 PM EDTFUNNEL CLOUDBurnside, KYA MEMBER OF THE PUBLIC REPORTED SEEING A FUNNEL CLOUD IN BURNSIDE.
Jun 16, 5:12 PM EDTTSTM WND DMG1 S Ruth, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 2:42 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 228 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
228 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KJKL 162048
TORJKL
KYC147-199-231-162115-
/O.NEW.KJKL.TO.W.0029.090616T2048Z-090616T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
448 PM EDT TUE JUN 16 2009

THE NATIONAL WEATHER SERVICE IN JACKSON KY
HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHWESTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 515 PM EDT

* AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF NAOMI...OR 10 MILES NORTHWEST OF MONTICELLO...MOVING
  EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BURNSIDE...
  FERGUSON...
  ALPINE...
  BETSEY...
  BRONSTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3693 8497 3695 8495 3695 8492 3700 8486
      3704 8492 3707 8493 3708 8451 3683 8449
      3689 8502 3690 8502
TIME...MOT...LOC 2047Z 279DEG 38KT 3696 8491

$$

SCHOETTMER
2 follow-up statements
000 
WWUS53 KJKL 162101
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
501 PM EDT TUE JUN 16 2009

KYC147-199-231-162115-
/O.CON.KJKL.TO.W.0029.000000T0000Z-090616T2115Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
501 PM EDT TUE JUN 16 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM EDT FOR NORTH
CENTRAL MCCREARY...NORTHEASTERN WAYNE AND SOUTH CENTRAL PULASKI
COUNTIES...

AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR FRAZER...OR 10
MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOMERSET PULASKI AIRPORT...GENERAL BURNSIDE S.P....BURNSIDE...
FERGUSON...GREENWOOD AND ALPINE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT TORNADOS...DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE
NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6
7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3707 8480 3708 8451 3683 8449 3686 8479
TIME...MOT...LOC 2101Z 273DEG 35KT 3698 8471

$$
000 
WWUS53 KJKL 162112
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
512 PM EDT TUE JUN 16 2009

KYC147-199-231-162119-
/O.EXP.KJKL.TO.W.0029.000000T0000Z-090616T2115Z/
PULASKI KY-WAYNE KY-MCCREARY KY-
512 PM EDT TUE JUN 16 2009

...THE TORNADO WARNING FOR NORTH CENTRAL MCCREARY...NORTHEASTERN
WAYNE AND SOUTH CENTRAL PULASKI COUNTIES WILL EXPIRE AT 515 PM EDT...

THIS WARNING HAS BEEN REPLACED BY ANOTHER TORNADO WARNING FOR  
SOUTHERN PULASKI...NORTHEASTERN MCCREARY AND NORTHEASTERN WAYNE 
COUNTIES.  A FUNNEL CLOUD HAS BEEN REPORTED BY SEVERE WEATHER 
SPOTTERS AS THIS STORM MOVES TO THE EAST. 

WESTERN PORTIONS OF PULASKI ADN WAYNE COUNTIES ARE NO LONGER 
THREATENED BY THIS POTENTIAL TORNADIC STORM.  

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT 
TUESDAY EVENING FOR EASTERN KENTUCKY.

TO REPORT DAMAGE FROM SEVERE WEATHER...CALL THE NATIONAL WEATHER
SERVICE...TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN
DO SO SAFELY.

LAT...LON 3707 8480 3708 8451 3683 8449 3686 8479
TIME...MOT...LOC 2109Z 273DEG 35KT 3698 8462

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 16, 3:02 PM EDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 16, 3:02 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
302 PM EDT TUE JUN 16 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED

AN ACTIVE PERIOD IS IN STORE. UNFORTUNATELY...THE MODELS STILL ARE
NOT HANDLING CONVECTION VERY WELL...AND CONVECTION WILL BE OUR
PRIMARY ISSUE.

THE FIRST CONCERN IS THE MCS WITH HIGH WINDS MARCHING THROUGH WESTERN
KY ON ITS WAY EAST. IT IS SHOWING SOME INCLINATION TO DEVELOP FURTHER
SOUTH...BUT NOT NORTHWARD. WILL EXPECT THIS GENERAL TREND TO
CONTINUE...WITH THE MOST UNSTABLE AIR IN OUR AREA BEING IN OUR SW
COUNTIES. EXTRAPOLATING THE MOVEMENT IT SHOULD ENTER OUR SW COUNTIES
AROUND 5 PM AND MOVE EAST ACROSS THE FORECAST AREA OVER ABOUT A 3 HOUR
WINDOW.

PRECIP MAY LINGER FOR A WHILE BEHIND THE INITIAL LINE...BUT WILL
EXPECT A RELATIVE LULL FOR A WHILE LATER IN THE EVENING. THE
POTENTIAL FOR PRECIP WILL INCREASE AGAIN OVERNIGHT AS LOW LEVEL
CONVERGENT FLOW STRENGTHENS IN OUR ZONE OF WARM AIR ADVECTION. THIS
WILL BE DUE TO A SURFACE LOW MOVING THROUGH THE MIDWEST. CONSIDERING
THE PRECIP THREAT AS A WHOLE...LIKELY POPS APPEAR IN ORDER FOR THE
FIRST 12 HOUR PERIOD. HOWEVER...CATEGORICAL POPS MAY BE NEEDED IN A
PRE 1ST PERIOD FOR THE SQUALL LINE.

ON WEDNESDAY...THE SAME GENERAL SCENARIO CONTINUES...WITH CONVERGENT
LOW LEVEL FLOW AND WARM AIR ADVECTION. HOWEVER...THE DEEP MOISTURE
WANES AS THE AIR ALOFT WARMS SLIGHTLY AND DRIES CONSIDERABLY. THIS
SHOULD BRING AN OVERALL DECREASE IN PRECIP COVERAGE AS THE DAY GOES
BY. BY WEDNESDAY NIGHT THE COVERAGE SHOULD BE MINIMAL AND WILL GO
WITH JUST A SLIGHT CHANCE IN THE NE.

MODELS DISAGREE ON THURSDAY...WITH THE WRF INDICATING CONVECTION
DEVELOPING AS WEAK WAVES MOVE OVER ALOFT. MEANWHILE...THE GFS SHOWS
WARMING MID LEVEL TEMPS AND KEEPS US MORE CAPPED. WILL COMPROMISE ON
POPS BETWEEN MAV AND MET AND USE CHANCE VALUES OF 30-40 PERCENT.

ON THURSDAY NIGHT WE WILL MOVE FURTHER INTO THE WARM SECTOR AS THE
WARM FRONT CONTINUES TO MOVE NORTHEAST. WITH LOSS OF HEATING AS
WELL...POPS WILL DROP FURTHER...TO 20-30 PERCENT.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

CHANGES MADE TO THE EXTENDED INCLUDE THE FOLLOWING...DUE TO
UNCERTAINTY AMONGST THE VARIOUS MODELS AND MOS DATA REGARDING TIMING
OF PRECIPITATION ONSET ON FRIDAY...DECIDED TO GO WITH THE MORE
RELIABLE ECMWF MODEL SOLUTION. FRIDAY NIGHT AND SATURDAY APPEAR TO
BE THE BEST TIMES FOR SHOWERS AND STORMS OVER THE WEEKEND. THE
QUESTIONS WILL BE WHAT WILL BE THE ORIENTATION OF THE FRONTAL
BOUNDARY THAT TRIGGERS CONVECTION...THE TIMING OF THE BOUNDARY...AND
THE TIMING AND AMOUNT OF MIDDLE AND UPPER LEVEL JET ENERGY AND LOW
LEVEL MOISTURE THAT WILL BE AVAILABLE FOR CONVECTIVE INITIATION AND
STORM MAINTENANCE. THE GFS AND ECMWF BOTH SHOWED PRETTY JET DYNAMICS
FOR FRIDAY INTO SATURDAY MORNING. THE TIMING IN TODAYS MODELS WAS A
BIT FASTER THAN PREVIOUS RUNS SO ADJUSTED POP...SKY...AND WEATHER
GRIDS TO REFLECT THIS. ALSO MODIFIED QPF GRIDS A BIT FOR THE SAME
REASON. ONCE PRECIPITATION ENDS ON SATURDAY THE MODELS ALL AGREE
THAT SUNDAY...MONDAY...AND TUESDAY WILL ALL BE DRY WITH LIGHT WINDS
AND WARM MUGGY TEMPERATURES. THE TEMPERATURE FORECAST WAS ADJUSTED
SLIGHTLY TOWARD THE LATEST HPC AND MEXMOS VALUES...BUT NOT TO THE
EXTREMELY WARM READINGS THE MEXMOS WAS DEPICTING FOR FRIDAY. LOOKS
LIKE QUITE A FEW LOCATIONS WILL BE IN THE UPPER 80S AND LOWER 90S ON
FRIDAY WITH TEMPERATURES IN THE MID TO UPPER 80S SATURDAY THROUGH
TUESDAY.

&&

.AVIATION.../18Z TO 18Z/

ISOLATED SHOWERS WERE DEVELOPING SHORTLY BEFORE THE START OF THE TAF
PERIOD. THEY WILL INCREASE SOMEWHAT IN COVERAGE THIS AFTERNOON...BUT
PROBABLY NOT ENOUGH TO WARRANT INCLUSION IN TAFS INITIALLY. AN
ORGANIZED LINE OF SEVERE THUNDERSTORMS WAS ENTERING THE WESTERN
PORTION OF THE STATE AND MOVING EASTWARD AT THE SAME TIME. IF IT
MAINTAINS ITS MOTION AND INTEGRITY...IT WILL ARRIVE AROUND 21Z AND
PASS THROUGH EARLY THIS EVENING. THE AREA MOST LIKELY TO BE AFFECTED
BY THESE STORMS AND THE AREA WITH THE GREATEST RISK OF HIGH WINDS IS
IN OUR SW COUNTIES IN THE VICINITY OF KSME AND KLOZ. WIND GUSTS OF
60 TO 70 MPH...FREQUENT LIGHTNING...AND VERY HEAVY RAIN WILL BE
LIKELY WITH THIS LINE OF STORMS AS IT PASSES THROUGH SME AND LOZ
BETWEEN 21 AND 22Z. ONCE THIS PASSES...THERE WILL STILL BE A
POTENTIAL FOR SHOWERS AND STORMS AT TIMES THROUGH THE NIGHT. THE
THREAT WILL INCREASE AGAIN WITH TIME...WITH THE MOST LIKELY TIME FOR
ANOTHER ROUND OF SHOWERS AND STORMS BEGINNING AROUND DAWN AND
LASTING INTO THE MORNING ON WEDNESDAY. ANY THUNDERSTORM COULD BRING
IFR OR WORSE CONDITIONS. OUTSIDE OF STORMS...MAINLY VFR CONDITIONS
ARE FORECAST.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...HAL
LONG TERM...AR
AVIATION...HAL
Hazardous weather outlook, Jun 16, 4:16 AM EDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
416 AM EDT TUE JUN 16 2009

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171115-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
416 AM EDT TUE JUN 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. SOME OF THESE
THUNDERSTORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH
DAMAGING WINDS BEING THE MAIN THREAT. IN ADDITION...A SATURATED
GROUND COMBINED WITH THE POTENTIAL OF HEAVY RAINFALL IN THE STRONGEST
THUNDERSTORMS COULD LEAD TO SOME LOCALIZED FLOODING PROBLEMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE FOR MOST LOCATIONS...MAINLY IN THE
AFTERNOON AND EVENING HOURS FROM WEDNESDAY THROUGH SUNDAY. AN
ALREADY WET GROUND FROM RECENT RAINFALL...COMBINED WITH THE POTENTIAL
FOR SEVERAL ROUNDS OF RAIN THIS WEEK COULD PRODUCE SOME LOCALIZED
FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

RAY

In the hours before

Local storm report, Jun 16, 2:37 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
237 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     DENSE FOG        2 SE MCANDREWS          37.55N 82.24W
06/16/2009                   PIKE               KY   EMERGENCY MNGR

            AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
            SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
            EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
            18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
            AND CULVERTS.

&&

JJ
Local storm report, Jun 16, 3:27 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT TUE JUN 16 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      2 SE MCANDREWS          37.55N 82.24W
06/16/2009                   PIKE               KY   EMERGENCY MNGR

            AT AROUND 1 AM...TWO INCHES OF PRECIPITATION FELL IN A
            SHORT TIME IN THE BALL FORK AND BALL BRANCH AREA. THE
            EMERGENCY MANAGER ESTIMATES THE FLOWING WATER WAS ABOUT
            18 INCHES DEEP. THIS CAUSED EXTENSIVE DAMAGE TO ROADWAYS
            AND CULVERTS.

&&

JJ

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:10 PM EDTAreal Flood AdvisoryJKLBath65 min
Jun 15, 11:16 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan52 min
Jun 16, 4:26 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Rockcastle, Wayne, Whitley49 min
Jun 16, 5:02 PM EDTTornado WarningJKLPulaski, Rockcastle28 min
Jun 16, 5:08 PM EDTTornado WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more37 min
Jun 16, 5:13 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Pulaski, Rockcastle, Wayne and 1 more47 min
Jun 16, 5:29 PM EDTTornado WarningJKLBell, Clay, Knox, Laurel, McCreary, Whitley31 min
Jun 16, 5:36 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Jackson, Knox, Laurel, Leslie and 1 more39 min
Jun 16, 5:42 PM EDTTornado WarningJKLClay, Knox, Laurel, Whitley33 min
Jun 16, 5:46 PM EDTAreal Flood AdvisoryJKLPulaski, Rockcastle, Wayne83 min
Jun 16, 5:55 PM EDTTornado WarningJKLClay, Jackson, Laurel, Owsley, Rockcastle35 min
Jun 16, 6:04 PM EDTSevere Thunderstorm WarningJKLBell, Clay, Harlan, Leslie, Letcher, Owsley and 1 more41 min
Jun 16, 6:37 PM EDTSevere Thunderstorm WarningJKLHarlan, Knott, Leslie, Letcher, Perry38 min
Jun 16, 6:42 PM EDTSevere Thunderstorm WarningJKLHarlan, Letcher32 min
Jun 16, 7:13 PM EDTTornado WarningJKLBreathitt, Estill, Lee, Menifee, Powell, Wolfe32 min

Nearby

Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.